Depression/Mental Health Expert Forum
Getting off Geodon
About This Forum:

This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Getting off Geodon

I have been on 320mg of Geodon for about a year now for anger. I made the decision about two weeks ago that I wanted to get off the medication because it was causing my legs to shake and causing me to grind my teeth and clinch my jaw all day long. It also was making me really sleepy in the mornings. I was taking 3 pills at night and 1 pill in the morning. My Dr told me to first take away the morning pill for 3 days and then knock off one pill at night every third day.. I could tell immediately that the withdrawals were going to be bad. I was real shaky, dizzy, nauseous, hot but cold and had this weird tingling feeling in my head. I finally got to the day that I was not going to take any pills. By that day the withdrawals got gradually worse each day that I was already feeling horrible. The night I didn't take any pills I was unable to sleep at all. My entire body felt like it was racing. I just tossed and turned all night. The next night I felt so bad that I ended up taking a geodon just so my body would calm down and so that I could sleep. I called my dr and asked for some sleeping pills which he is going to give me so hopefully that will get me through the sleepless nights the next time I stop the pills. My question is how long do the withdrawals last for? I could barley make through 48 hours of being off the meds. Has anyone else been able to get off geodon successfully?
Related Discussions
242532_tn?1269553979
You should go back to the lowest dose that stops the symptoms, then withdraw from that over a three week period, then you won't have any significant withdrawal symptoms.
8 Comments
Blank
Avatar_n_tn
I've never taken it, but my older brother is on it and he cannot get off of it either. His Dr. is going to try another approach so he won't suffer so many withdrawls. This is his 3rd attempt at weaning off geodon. The sad part is that he was put on geodon in an attempt to wean him off zyprexa, and he was never able to wean off zyprexa so now he is on both of the meds. His dr. is going to try injections (not sure what the shots are called or what kind of medication is in them), but the difference between you and my brother is that my brother DOES NOT want to be weaned off any of his meds. It's his dr.s choice to try to get him off some of these pills that he has been taking for so long.

My brother is paranoid and thinks that he has to have these pills to stay alive and function; so no amount of talking to him and trying to reassure him is effective. He refuses to see a counselor, so he can't even learn coping techniques. We are all a nervous wreck over this because the dr. imformed us that my brother has some type of toxic hepitis (liver disease or damage)due to taking so many pills for so many years (8 years)everytime my brother has a relapse he insists he needs something new to take, so they put him on something new before they take something away, but the sad part is he is never able to stop the pill they want to take away, so then he is stuck on more and more and more pills as time goes by. Currently he is on 10 different medications for his illness and now injections as well.

I think the dr. messed my brother up, by not insisting he get counseling. I think he should have told my brother that he cannot get certain medications without also getting counseling along with it.

But anyways, I think you are in a good spot, because you have the desire to stop taking the medication whereas my brother has none whatsoever. I wish you the best of luck and happiness and health.
Blank
Avatar_n_tn
i'm wondering if anybody would like to go in with me for a class action lawsuit
Blank
Avatar_n_tn
i'm wondering if anybody would like to go in with me for a class action lawsuit against this dangerous drug
Blank
Avatar_n_tn
I know that this is a late response, but I was wondering if you were able to get off the Geodon.   I have been without it for 3 weeks and still seem to have withdrawal symptoms.  The first week was so bad I had to take Klonopin.
Blank
Avatar_n_tn
does anyone know how long Geodon stays in your system once you stop taking it??
Blank
Avatar_n_tn
I am going on 4 weeks and the only problem left is the insomnia.  It's been rough, but I am determined not to get back on!
Blank
Avatar_n_tn
I've been taking Geodon for over a year now for post traumatic stress disorder. I used to take 100mg and now I'm down to 20mg. I told my doctor I wanted to stop taking it because it makes me extremely tired all the time. I stopped taking the one 20mg pill I'm used to taking and I couldn't sleep, my body felt extremely weak, but I felt very awake. My mind was racing, I experienced tremors, I felt nauseated, and my body ached. I couldn't last more than 24 hours without it so I took one. I hate being so dependent on a medicine and I don't know what to do. Does anyone know how long the withdrawls last for?
Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank